Jump to content

Danfish wife Constant Hunger Pains


Danfish

Recommended Posts

My wife is experiencing intense hunger pains all day long, won't stop eating I told her psychiatrist on friday that I think its the 15 mg of abilify, accompanied by 1.5 mg of clonazepam might be causing this feeling. He became very protective and said not to blame the meds! She recently stopped taking the lexapro because of the shortness of breath side effect. Anyone else ever experience this intense hunger?

Link to comment
  • Administrator

Welcome, Danfish.

 

Your doctor is wrong. Disruption of appetite and blood sugar is well-known and serious adverse effect from Abilify, as the manufacturer readily admits http://www.abilify.com/bipolar/side-effects.aspx

 

If I were you, I'd fire your current psychiatrist for being a jerk. You might contact this psychiatrist and see if he will minimize medications. He claims to taper

http://psychiatrists.psychologytoday.com/rms/prof_detail.php?profid=111836&sid=1396204895.9712_26290&state=NJ&spec=498&tr=ResultsName&trow=7&ttot=133

 

Our topic about tapering Abilify here http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/

 

How long has your wife been taking Abilify? How long was she on Lexapro? How did she go off Lexapro?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

She had a nervous breakdown on jan 4th, thats when she started the lexapro and xanus, she was discharged from the hospital around Jan 15th that's when the psychiatrist started with the abilify 5 mg daily then upped it to 10mg, now she taking 15mg. We stopped the lexapro last Saturday because I think it was causing breathing problems. I called him and he said OK to stop the lex, I know what your going to say, we should have tapered it. I wonder if this constant hunger is a side effect of just stopping the lexapro?Anyway I think the Meds are causing her more harm than help. This is a woman who rarely ever took an aspirin prior to Jan 4th. As I said earlier, she also taking .5mg of clonazepam 3 times a day

Link to comment
  • Administrator

Seems pretty likely to me it's the Abilify causing increased appetite. I've never heard of that as a result of Lexapro withdrawal.

 

My guess it was an Abilify-Lexapro interaction that caused the breathing problems.

 

See the Drug Interactions Checker here http://www.drugs.com/interactions-check.php?drug_list=703-0,233-109,1013-565

 
escitalopram ↔ aripiprazole

Applies to: Lexapro (escitalopram), Abilify (aripiprazole)

Escitalopram may increase the bloodicon1.png levels and effects of ARIPiprazole. This can make you more likely to develop side effects such as drowsiness, seizure, Parkinson-like symptoms, abnormal muscle movements, and low blood pressure. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Contact your doctor if you experience agitation, aggression, confusion, convulsions, muscle spasm, or movements that you can't stop or control such as lip smacking, chewing, puckering, frowning or scowling, tongue thrusting, teeth clenching, jaw twitching, blinking, eye rolling, shaking or jerking of arms and legs, tremor, jitteriness, restlessness, pacing, and foot tapping. Also be alert to symptoms of low blood pressure such as dizziness, lightheadedness, fainting, and/or increased pulse or heart rate. Avoid driving or operating hazardous machinery until you know how these medications affect you, and use caution when getting up from a sitting or lying position, especially at the beginning of treatment or after an increase in dose of ARIPiprazole. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

 

 

It was a week ago you suddenly stopped the Lexapro? Did that cause any symptoms? Cold turkey is a very, very risky move.

 

If I were you, I would not take any more advice from that doctor.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

We're in the process of finding another Doc, after sitting in his office for 5 minutes he's like OK, don't let the door hit you in the ass, kind of guy. This is a great forum, I like talking to people who have actuall experience in these matters

Link to comment
  • Moderator Emeritus

Abilify is a dangerous drug and is classified as an atypical antipsychotic. I'm not sure what your wife's "nervous breakdown" was like, but I have serious doubts that she was psychotic. 15 mg. is a very high dose and is likely completely uncalled for in your wife's case.  I hope you're able to find a more responsible doctor very soon.

 

Aside from the eating problem, how is she doing?  What sort of symptoms did she have that were defined as a"nervous breakdown"?

 

Welcome to the forum, Danfish.  I'm glad you found us.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Moderator Emeritus

My wife is experiencing intense hunger pains all day long, won't stop eating I told her psychiatrist on friday that I think its the 15 mg of abilify, accompanied by 1.5 mg of clonazepam might be causing this feeling. He became very protective and said not to blame the meds! She recently stopped taking the lexapro because of the shortness of breath side effect. Anyone else ever experience this intense hunger?

 

Wow, that psychiatrist sounds like a peach.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy